Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/28201

Title: Shape and scale dependent diffusivity of colloidal nanoclusters and aggregates
Authors: Alcanzare, Maria M.
Ollila, Santtu T.
Thakore, Vaibhav
Laganapan, Aleena M.
Videcoq, Arnaud
Cerbelaud, Manuella
Ferrando, Riccardo
Ala-Nissila, Tapio
Issue Date: 2016
Publisher: © EDP Sciences, Springer Verlag
Citation: ALCANZARE, M.M. ...et al., 2016. Shape and scale dependent diffusivity of colloidal nanoclusters and aggregates. European Physical Journal: Special Topics, 225(4), pp. 729-739.
Abstract: © 2016, EDP Sciences and Springer.The diffusion of colloidal nanoparticles and nanomolecular aggregates, which plays an important role in various biophysical and physicochemical phenomena, is currently under intense study. Here, we examine the shape and size dependent diffusion of colloidal nano- particles, fused nanoclusters and nanoaggregates using a hybrid fluctuating lattice Boltzmann-Molecular Dynamics method. We use physically realistic parameters characteristic of an aqueous solution, with explicitly implemented microscopic no-slip and full-slip boundary conditions. Results from nanocolloids below 10 nm in radii demonstrate how the volume fraction of the hydrodynamic boundary layer influences diffusivities. Full-slip colloids are found to diffuse faster than no-slip particles. We also characterize the shape dependent anisotropy of the diffusion coefficients of nanoclusters through the Green-Kubo relation. Finally, we study the size dependence of the diffusion of nanoaggregates comprising N ≤ 108 monomers and demonstrate that the diffusion coefficient approaches the continuum scaling limit of N−1/3.
Description: The final publication is available at Springer via http://dx.doi.org/10.1140/epjst/e2015-50263-y
Version: Accepted for publication
DOI: 10.1140/epjst/e2015-50263-y
URI: https://dspace.lboro.ac.uk/2134/28201
Publisher Link: https://doi.org/10.1140/epjst/e2015-50263-y
ISSN: 1951-6355
Appears in Collections:Published Articles (Maths)

Files associated with this item:

File Description SizeFormat
Alcanzare-et-al-Revised-Manuscript.pdfAccepted version4.28 MBAdobe PDFView/Open


SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.